Alert archive / Kentucky / Tornado Warnings in 2015

Tornado Warning 16, NWS Paducah, KY

April 25, 2015Henderson County, Kentucky

NWS Paducah, KY issued this tornado warning at Apr 25, 2015, 5:24 PM CDT for Henderson County, Kentucky. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2015, 5:24 PM CDT (22:24 UTC)
Expired
Apr 25, 2015, 5:42 PM CDT
In force
18 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

County Henderson County, KY

What was reported inside it

TimeReportWhereRemark
Apr 25, 5:24 PM CDTTORNADO4 Sse Corydon, KYEF-0 TORNADO WITH PEAK WIND 85 MPH. PATH LENGTH 3/4 MILE. PATH WIDTH 275 YARDS. AT LEAST A HALF DOZEN TREES UPROOTED. DAMAGE TO CARPORT AND RV DUE TO FALLEN TREES. PARTIAL SHINGLE LOSS TO 1 HOME AND GUTTER DAMAGE TO ANOTHER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 12:55 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 377 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
377 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WFUS53 KPAH 252224
TORPAH
KYC101-252300-
/O.NEW.KPAH.TO.W.0016.150425T2224Z-150425T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
524 PM CDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL HENDERSON COUNTY IN NORTHWESTERN KENTUCKY...

* UNTIL 600 PM CDT

* AT 524 PM CDT...A CONFIRMED TORNADO WAS LOCATED OVER CORYDON...OR 9
  MILES SOUTHWEST OF HENDERSON...MOVING EAST AT 30 MPH.

  HAZARD...DAMAGING TORNADO. 

  SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THE TORNADO WILL BE NEAR...
  ROBARDS AROUND 545 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3769 8774 3780 8773 3780 8747 3766 8748
TIME...MOT...LOC 2224Z 274DEG 26KT 3774 8769 

TORNADO...OBSERVED
HAIL...<.75IN

$$
1 follow-up statement
006 
WWUS53 KPAH 252242
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
542 PM CDT SAT APR 25 2015

KYC101-252252-
/O.CAN.KPAH.TO.W.0016.000000T0000Z-150425T2300Z/
HENDERSON KY-
542 PM CDT SAT APR 25 2015

...THE TORNADO WARNING FOR SOUTH CENTRAL HENDERSON COUNTY IS
CANCELLED...
    
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHWESTERN
KENTUCKY.

LAT...LON 3769 8774 3780 8773 3780 8747 3766 8748
TIME...MOT...LOC 2241Z 274DEG 26KT 3773 8753 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 25, 1:49 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 25, 1:49 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
149 PM CDT SAT APR 25 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 127 PM CDT SAT APR 25 2015

SUPERCELLS ARE EXPECTED TO DEVELOP ACROSS FAR ERN MO INTO
SRN IL IN THE 19-21Z TIME FRAME WITH LARGE HAIL AND A FEW TORNADOES
POSSIBLE. SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY INDICATE
AN ALIGNMENT OF FAVORABLE FACTORS SUGGESTING A HIGH LIKELIHOOD OF
SEVERE STORMS ACROSS A LARGE PORTION OF THE FORECAST AREA...ESP
ALONG/EAST OF THE MS RIVER.

STRONG HEATING IS RESULTING IN DESTABILIZATION BENEATH COOL
TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER VORT MAX/SHEAR AXIS.
VISIBLE SATELLITE SHOWS CU FIELDS INCREASING ACROSS CNTRL/E-CNTRL
MO WHERE THE WARMEST TEMPERATURES EXIST. MEANWHILE...A GRADUAL
BREAKUP OF CLOUDS IS UNDERWAY ALONG THE WARM FRONT...AND DEWPOINTS
WILL CONTINUE TO RISE INTO THE LOWER 60S.

ELEVATED CONVECTION IS ALREADY DEVELOPING SW OF ST. LOUIS AND SHOULD
ONLY INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON. MULTIPLE
SUPERCELLS ARE THEN EXPECTED TO TREK EWD THEN SEWD ALONG A SFC
FRONTAL BOUNDARY...WITH A COUPLE TORNADOES POSSIBLE IN ADDITION
TO LARGE HAIL.

ONCE THE SFC LOW AND FRONT MOVES EAST OF THE REGION LATER THIS
EVENING...A NICE SPELL OF WEATHER SHOULD FINISH OUT MUCH OF THE
REST OF THE SHORT TERM FORECAST AS HIGH PRESSURE SETTLE IN OVER
THE NORTHERN PLAINS/MIDWEST. MAY BE A BIT CHILLY AT NIGHT
SUN/MON..WITH TEMPS DOWN INTO THE UPPER 30S AND LOWER 40S.
HOWEVER...DAYTIME TEMPS SHOULD END UP WELL INTO THE 60S.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 127 PM CDT SAT APR 25 2015

ECMWF SHOWS A WEAK FRONT MOVING ACROSS THE REGION WEDNESDAY INTO
WEDNESDAY EVENING, PRODUCING VERY MINOR QPF, BUT BOTH GFS AND THE
CANADIAN KEEP US DRY FOR THIS PERIOD.  PREFER TO GO WITH THE DRY
SOLUTIONS FOR NOW.

MODELS THEN SHOW SURFACE HIGH PRESSURE BUILDING ACROSS THE
MISSISSIPPI VALLEY LATE WEDNESDAY NIGHT INTO THURSDAY, BEING
REINFORCED BY AN UPPER LEVEL RIDGE BUILDING OVER THE CENTRAL U.S. BY
THE END OF THE WORK WEEK INTO THE WEEKEND.  THIS WILL KEEP
CONDITIONS DRY THURSDAY THROUGH SATURDAY. TEMPERATURES WILL BE A
LITTLE BELOW SEASONAL WEDNESDAY AND SEASONAL THURSDAY, THEN TREND
A LITTLE WARMER EACH DAY FRIDAY INTO SATURDAY AS WINDS SHIFT BACK
TO THE SOUTH.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM...MEFFERT
LONG TERM...RST
Hazardous weather outlook, Apr 25, 8:45 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
845 AM CDT SAT APR 25 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261345-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
845 AM CDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON
AND INTO THIS EVENING. SEVERAL OF THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A
TORNADO OR TWO.

THE STORM PREDICTION CENTER HAS OUTLOOKED AN ENHANCED RISK OF
SEVERE THUNDERSTORMS ALONG AND NORTHEAST OF A LINE FROM MARBLE
HILL MISSOURI TO PADUCAH KENTUCKY TO HOPKINSVILLE...INCLUDING ALL
OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. A MARGINAL TO SLIGHT
RISK OF SEVERE THUNDERSTORMS SURROUNDS THIS AREA AND EXTENDS AS
FAR WEST AS VAN BUREN AND POPLAR BLUFF MISSOURI.

ANY STORMS THAT DEVELOP THIS AFTERNOON SHOULD MOVE SLIGHTLY NORTH
OF EAST BETWEEN 35 AND 45 MPH. THE COVERAGE AND INTENSITY OF THE
THUNDERSTORMS SHOULD INCREASE RAPIDLY OVER SOUTHEAST
ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY BETWEEN 2 PM
AND 5 PM CDT.

THE THREAT OF SEVERE WEATHER SHOULD DIMINISH OVER THE ENTIRE
OUTLOOK AREA BETWEEN 7 PM AND 9 PM CDT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BEGINNING AROUND
THE NOON HOUR THROUGH EARLY EVENING THIS SATURDAY. WIND AND HAIL
REPORTS...AS WELL AS ANY DAMAGE REPORTS ARE APPRECIATED.

SMITH/RST

In the hours before

Local storm report, Apr 25, 4:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     GALATIA                 37.84N 88.61W
04/25/2015                   SALINE             IL   TRAINED SPOTTER

            LATE REPORT. LARGE TREE LIMBS DOWN.

&&

SMITTY
Local storm report, Apr 25, 5:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             UNIONTOWN               37.77N 87.93W
04/25/2015  M1.00 INCH       UNION              KY   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED

&&

SMITTY
Local storm report, Apr 25, 5:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             MORGANFIELD             37.68N 87.91W
04/25/2015  M1.00 INCH       UNION              KY   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Apr 25, 5:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
516 PM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             10 W GOLCONDA           37.36N 88.67W
04/25/2015  E0.25 INCH       POPE               IL   TRAINED SPOTTER

&&

RST
Local storm report, Apr 25, 5:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
518 PM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             DIXON SPRINGS           37.38N 88.67W
04/25/2015  M0.75 INCH       POPE               IL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Apr 25, 5:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
520 PM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND DMG     ELDORADO                37.81N 88.44W
04/25/2015                   SALINE             IL   PUBLIC

            TREE DOWN ON MOBILE HOME REPORTED.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:40 PM CDTSevere Thunderstorm WarningPAHHenderson, Union50 min
Apr 25, 5:18 PM CDTSevere Thunderstorm WarningPAHHenderson, Union, Webster27 min
Apr 25, 5:21 PM CDTSevere Thunderstorm WarningPAHDaviess24 min
Apr 25, 5:38 PM CDTSpecial Weather StatementPAHCrittenden, Livingston52 min
Apr 25, 5:39 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, Hopkins, McLean, Webster40 min
Apr 25, 5:43 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston47 min
Apr 25, 6:04 PM CDTAreal Flood AdvisoryPAHDaviess, Henderson, Hopkins, McLean, Muhlenberg, Webster116 min
Apr 25, 6:05 PM CDTSevere Thunderstorm WarningPAHDaviess, McLean25 min
Apr 25, 6:12 PM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Hopkins48 min
Apr 25, 6:37 PM CDTSevere Thunderstorm WarningPAHChristian, Hopkins, Muhlenberg38 min

Nearby

Tornado Warnings in Kentucky, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.